Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 11, 2015, 4:50 AM MDT. It took effect at Apr 11, 2015, 12:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2015, 4:50 AM MDT (10:50 UTC)
- In effect from
- Apr 11, 2015, 12:00 PM MDT
- Expired
- Apr 12, 2015, 3:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
508 WWUS75 KPIH 111050 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 450 AM MDT SAT APR 11 2015 ...A COLD FRONT MOVES THROUGH THE AREA TODAY BRINGING MODERATE TO STRONG WINDS CREATING AREAS OF BLOWING DUST... IDZ020-112100- /O.NEW.KPIH.WI.Y.0007.150411T1800Z-150412T0900Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 450 AM MDT SAT APR 11 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MDT SUNDAY. * TIMING...TODAY FROM NOON THROUGH SUNDAY AT 3 AM MDT. * WINDS...WEST WINDS OF AROUND 30 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...ROBERTS...REXBURG AND RIGBY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
488 WWUS75 KPIH 112005 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT SAT APR 11 2015 ...A COLD FRONT MOVES THROUGH THE AREA TODAY BRINGING MODERATE TO STRONG WINDS CREATING AREAS OF BLOWING DUST... IDZ020-120900- /O.CON.KPIH.WI.Y.0007.000000T0000Z-150412T0900Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 205 PM MDT SAT APR 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY. * TIMING...TODAY FROM NOON THROUGH SUNDAY AT 3 AM MDT. * WINDS...WEST WINDS OF AROUND 30 TO 35 MPH WITH GUSTS NEAR 45 TO 50 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...ROBERTS...REXBURG AND RIGBY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
134 WWUS75 KPIH 120902 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 302 AM MDT SUN APR 12 2015 IDZ020-121015- /O.EXP.KPIH.WI.Y.0007.000000T0000Z-150412T0900Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 302 AM MDT SUN APR 12 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE TAPERED OFF...THOUGH ISOLATED GUSTS NEAR 35 TO 40 MPH ARE STILL POSSIBLE THE NEXT COUPLE HOURS. EXPECT BREEZY WINDS THROUGH THIS AFTERNOON BEFORE BECOMING LIGHT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:43 AM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 11, 3:43 AM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT SAT APR 11 2015 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. CURRENT WATER VAPOR IMAGERY SHOWS A COLD FRONT PUSHING ON SHORE OVER WASHINGTON OFF THE PACIFIC. MODELS CONTINUE TO SHOW THIS COLD FRONT MOVING OVER OUR AREA LATER THIS AFTERNOON INTO THE EVENING. MODELS CONTINUE TO SHOW LIMITED MOISTURE WITH THIS SYSTEM. EXPECT 2 TO 4 INCHES OF SNOW ABOVE 6500 FEET FOR THE CENTRAL MOUNTAINS AND 1 TO 2 INCHES OF SNOW FOR THE EASTERN HIGHLANDS ABOVE 6500 FEET. LIGHT VALLEY RAIN IS POSSIBLE BUT MAINLY FOR OUR NORTHERN AREAS. THE MAIN IMPACT WITH THIS STORM WILL BE WINDS. WINDS OF 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE LIKELY ESPECIALLY FOR THE UPPER SNAKE RIVER PLAIN WHERE A WIND ADVISORY IS IN EFFECT FROM NOON TO UNTIL 3 AM TOMORROW MORNING. EXPECT MODERATE WINDS ELSEWHERE ACROSS THE AREA IN THE RANGE OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH ESPECIALLY FOR THE LOWER SNAKE RIVER PLAIN AND THE UPPER SNAKE HIGHLANDS. SUNDAY MORNING EXPECT LIGHT LINGERING PRECIPITATION FOR THE UPPER SNAKE HIGHLANDS. WINDS WILL CONTINUE TO BE BREEZY THROUGH SUNDAY AFTERNOON BEFORE TAPERING OFF AS HIGH PRESSURE RIDGING BUILDS IN ON SUNDAY. EXPECT OVERALL DRY CONDITIONS AND COOLER TEMPERATURES ON SUNDAY. MONDAY WARM TEMPERATURES WILL RETURN WITH SOUTHERLY WINDS AHEAD OF THE NEXT SYSTEM THAT WILL ARRIVE ON TUESDAY. WYATT .LONG TERM...TUESDAY THROUGH NEXT FRIDAY. FOR THIS FORECAST....SAW NO SIGNIFICANT CHANGE IN TIMING OF THE DISTURBANCE COMING IN ON TUESDAY...BUT RATHER A MORE SOUTHERLY TRACK OF THE UPPER LOW NEAR MALAD BY TUESDAY AFTERNOON. THE AMOUNT OF MOISTURE DOES APPEAR TO BE GREATER AND HAVE NUDGED MOUNTAIN SNOW AMOUNTS UP CLOSER TO 2 TO 5 INCHES IN THE CENTRAL MOUNTAINS. COLD AIR WITH THIS DISTURBANCE SHOULD LOWER SNOW LEVELS TUESDAY AFTERNOON CLOSER TO 4500-5000 FEET ELEVATION RANGE. STILL LOOKS TO BE A WINDY DAY IN THE SNAKE PLAIN AND SOUTH CENTRAL MOUNTAINS. BY WEDNESDAY MORNING...MODEL CONSENSUS HAS A FEW SHOWERS NEAR THE WYOMING BORDER...OTHERWISE A HIGH PRESSURE RIDGE WILL BE BUILDING IN FOR THURSDAY AND FRIDAY WITH VALLEY TEMPERATURES REBOUNDING INTO THE 60S FOLLOWING A BRIEF DIP TUESDAY TO THE 40S. RS && .AVIATION...SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS ARE EXPECTED OVER THE CENTRAL MOUNTAINS FROM NOON TODAY THROUGH ABOUT MIDNIGHT TONIGHT. THE SURFACE COLD FRONT IS EXPECTED TO CROSS THE ARCO DESERT NEAR 21Z...THE SURFACE PRESSURE GRADIENT REMAINS PRETTY STRONG OVER NIGHT...POSSIBLY UNTIL SUNRISE SUNDAY MORNING. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 3 AM MDT SUNDAY IDZ020. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.